Louisiana, 2001

Damaging Wind in Louisiana, September 21, 2001

September 21, 2001 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 21, 1:30 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 21, 1:30 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT FRI SEP 21 2001

RAIN CHANCES WILL INCREASE THROUGH THE SHORT TERM INTO SUNDAY...WITH
DRY AND SEASONABLY COOL WEATHER TO FOLLOW.

THE 12Z KJAN SOUNDING THIS MORNING SHOWED DRY...STABLE AIR OVER
JACKSON. A QUICK LOOK AT THE LATEST LAPS ANALYSIS SHOWS THE AIR
CONTINUES TO BE STABLE OVER MOST OF THE FORECAST AREA...EXCEPT ALONG
AND WEST OF A BASTROP...LOUISIANA TO NATCHEZ...MISSISSIPPI LINE
WHERE THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE TOWARDS THE
SOUTHWEST.
A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS OCCURRING AT THE
PRESENT TIME OVER CENTRAL AND WEST CENTRAL PORTIONS OF
LOUISIANA...WHERE THE AIRMASS IS EXTREMELY UNSTABLE. ALTHOUGH THIS
AREA OF PRECIPITATION SHOULD CONTINUE TO MOVE TOWARDS EASTERN
PORTIONS OF LOUISIANA...THE STRONGEST CONVECTION IS EXPECTED TO MOVE
TOWARDS THE SOUTHEAST AND SHOULD REMAIN SOUTHWEST OF OUR FORECAST
AREA THIS AFTERNOON AND TONIGHT.

THE MOST UNSTABLE AIR IS EXPECTED TO EDGE CLOSER TO THE FORECAST
AREA ON SATURDAY. WILL FORECAST HIGHEST POPS IN WESTERN SECTIONS.
FOR SATURDAY NIGHT...WILL CONTINUE TO HAVE SOME POPS IN
FORECAST...ESPECIALLY IN WESTERN SECTIONS...AS FRONT EDGES CLOSER TO
THE LOWER MISSISSIPPI. THEN...EXPECT BEST CHANCES OF RAIN FOR SUNDAY
AND SUNDAY NIGHT AS THE SURFACE FRONT PUSHES ACROSS THE REGION. WILL
KEEP SLIGHT CHANCE POPS IN FORECAST FOR EASTERN SECTIONS MONDAY
MORNING.

FOR TEMPERATURES...WILL STAY CLOSEST TO AVN MOS GUIDANCE...WHICH IS
SLIGHTLY COOLER ON MAXIMUM TEMPERATURES THE NEXT TWO DAYS COMPARED
TO NGM MOS. EXPECT INCREASING LOW LEVEL HUMIDITY AND CLOUDINESS TO
KEEP THE MAXIMUM TEMPERATURES A BIT LOWER THAN THE NGM GUIDANCE. THE
UNSEASONABLY WARM MINIMUM TEMPERATURES FORECAST BY NGM...AVN...AND
SEVERAL OTHER MODELS SEEMS TO BE REASONABLE THROUGH THE WEEK-END.
COOLER MINIMUMS SHOULD AFFECT WESTERN SECTIONS OF THE FORECAST AREA
BY MONDAY MORNING.

TUESDAY THROUGH FRIDAY...THERE ARE BIG DIFFERENCES IN LONG RANGE
MODELS. THE CANADIAN MODEL BRINGS THE 500 MB TROUGH TO A POSITION
OVER THE NORTHEASTERN U.S. BY THURSDAY AT 00Z. HOWEVER...THIS MODEL
ALSO HAS A 500 MB TROUGH IN PLACE WITH A TROPICAL LOW ALONG THE
COAST OF LOUISIANA. THE NOGAPS MODEL KEEPS A MID LEVEL TROUGH OVER
THE LOWER MISSISSIPPI VALLEY TILL AT LEAST MID WEEK. THE MRF MODEL
BRINGS THE UPPER LEVEL TROUGH EAST OF THE FORECAST AREA BY MONDAY
MORNING...THEN FORECASTS THE TROUGH TO REMAIN NEARLY STATIONARY OVER
THE EASTERN U.S. THROUGH THE END OF THE WEEK. WITH THIS
SCENARIO...THE SURFACE FRONT WOULD PUSH THROUGH THE REGION BY SUNDAY
NIGHT AND BRING DRY WEATHER OVER THE FORECAST AREA FROM TUESDAY
THROUGH FRIDAY. THE MRF MODEL FORECAST SEEMS MOST REASONABLE AT THIS
TIME...AND IS CONSISTENT WITH OUR PREVIOUS EXTENDED FORECASTS.
THEREFORE...WILL CONTINUE WITH A DRY FORECAST FOR TUESDAY THROUGH
FRIDAY WITH SEASONABLY COOL TEMPERATURES.

PRELIM NUMBERS...
JAN 64/87/65/84 1325
MEI 60/88/64/86 01-4

JAN...
MS...NONE.
LA...NONE.
AR...NONE.

15

In the hours before

Special weather statement, Sep 21, 11:38 AM CST, 3 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT FRI SEP 21 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT
WEST OF A CLEVELAND...VICKSBURG...BUDE MISSISSIPPI LINE. NO
SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER SOME OF THE STRONGER
STORMS THAT DEVELOP MAY CONTAIN WIND GUSTS TO 40 MPH AND PEA SIZE
HAIL.

AN UPPER LEVEL DISTURBANCE...OVER EAST TEXAS...WILL DRIFT
NORTHEAST THROUGH NORTHWEST LOUISIANA INTO ARKANSAS OVERNIGHT. AS
IT DOES SO...IT WILL INTERACT WITH THE ALREADY UNSTABLE AIRMASS
IN PLACE TO PRODUCE SCATTERED THUNDERSTORMS.

ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Ft Polk radar (KPOE), 123 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Concordia

When
September 21, 3:20 PM CST
Where
Concordia County, 10 mi W of Fairview
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -91.700

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267716.